Reactions 1680, p103 - 2 Dec 2017
Various toxicities: case report
A 75-year-old woman developed herpes zoster, influenza A
infection, bacteraemia secondary to the Rothia species
following treatment with methylprednisolone,
cyclophosphamide and prednisone.
The woman, who was diagnosed with IgA nephropathy with
superimposed pauci-immune anti-neutrophilic cytoplasmic
antibody (ANCA)- associated crescentic glomerulonephritis,
received three doses of IV methylprednisolone 1000 mg/day,
followed by oral prednisone 60 mg/day, in the hospital.
Following a renal biopsy after the initial treatment, IV
cyclophosphamide 700mg was administered on day 12 of
hospitalisation. Later, she was discharged. One month
thereafter, she received her second dose of
cyclophosphamide. Eight days later, she was admitted to the
ICU for generalised malaise and fever with a right-sided
vesicular rash in a dermatomal distribution on the trunk,
suggesting herpes zoster.
The woman was treated with acyclovir. Subsequently, she
developed influenza A infection, bacteraemia secondary to the
Rothia species and diarrhoea [not all durations of treatments to
reactions onset stated]. Thus, she received treatment with
metronidazole, vancomycin and oseltamivir. Consequently,
she recovered from all the infections.
Author comment: "Unfortunately, most
immunosuppressive regimens carry life-threatening risks
including infection-related complications, especially in the
Nissaisorakarn P, et al. ANCA and IgA glomerulonephritis all in one: Prognosis
and complications. BMJ Case Reports 2017: 9 Oct 2017. Available from: URL:
http://doi.org/10.1136/bcr-2017-222080 - USA
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved